MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SP*2 FEMORAL IMPACTOR; KNEE INSTRUMENT : IMPACTORS

DEPUY IRELAND - 9616671 SP*2 FEMORAL IMPACTOR; KNEE INSTRUMENT : IMPACTORS
Catalog Number 966180
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During the surgery when using the impactor it is evident that this is damaged and even arrived unarmed.No solution is given in this regard since not having another option to solve.It was necessary to work with this same impactor during the surgery, performing maneuvers intra surgically to cover the need of the moment.This also generated a delay in the surgical times of approximately twenty (20) minutes.Even so, it was possible to finish the surgery successfully, without affecting the patient.The surgery was finished and patient's condition was stable and without additional complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, during the surgery when using the impactor ref * lot * it is evident that this is damaged and even arrived unarmed, no solution is given in this regard since not having another option to solve, it was necessary to work with this same impactor during the surgery, performing maneuvers intra surgically to cover the need of the moment.For this novelty if there were discomfort on the part of the specialist since this also generated a delay in the surgical times of approximately twenty (20) minutes, even so it was possible to finish the surgery successfully, without affecting the patient, of which during and after the surgery was finished his condition was stable and without additional complications; a report is left in the one force and by this means, photographic records are also annexed so that this impactor is reviewed when the equipment returns to j&j.The product was not returned to depuy synthes, however photos were provided for review.See attachment source file - reporte de calidad clinica medicos alta complejidad - valledupar colectivo 501294.The photo investigation revealed that '( 966180, sp*2 femoral impactor) had stripped.The observed condition of the device was consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.The device also looks separated and fall apert.A definite root cause can not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the (sp*2 femoral impactor) would contribute to the complained device issue.Based on the investigation findings, potential cause can be end of life and cause not established it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: the exact accusation against the device, is that it arrived damaged, more accurately it arrived unarmed as shown in the photographic record attached to the report of novelty and to this email, having no other option to give a solution of this to the specialist it was necessary to work with this same impactor during the surgery, performing intra surgical maneuvers to cover the need of the moment.For this reason there was accusation and discomfort on the part of the specialist, since this also generated a delay in the surgical times of approximately twenty (20) minutes, even so it was possible to finish the surgery successfully, without affecting the patient.There were no adverse consequence that affected the patient, during and after the surgery, the patient's condition was stable and without any additional complication.

Common Device Name
KNEE INSTRUMENT : IMPACTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20124283
Report Number1818910-2024-18477
Device Sequence Number17991781
Product Code HWA
UDI-Device Identifier10603295247203
UDI-Public(01)10603295247203(10)NB123540
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966180
Device Lot NumberNB123540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/03/2024
09/19/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/04/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown